Ask The Nurse

To personally discuss a medical issue or to make an appointment, call 216-444-4HER (216-444-4437). You can also make an appointment at Cleveland Clinic. For your security, please do not use this form to email personal, confidential health information. We cannot diagnose or treat by email. Our email policies are explained further in this disclaimer. You may also wish to review our privacy statement. Disclaimer | Privacy

If I take Hormone Replacement Medication for my menopause symptoms, will I stop gaining weight?

There are no guarantees. Hormone replacement medication does help regulate your metabolism but there can be other organic causes leading to abnormal weight gain such as thyroid disease, diabetes, sleep apnea, or side effects from certain medications. You may want to see your family physican for a physical and discuss whether diet and exercise alone will reduce the amount of weight gain or if there are other areas to be considered.

All My Best,
Speaking of Women's Health Nurse

August 16, 2011 at 9:58pm

Share this article

 

Go back to the question archive